Alert archive / Utah / Flash Flood Watches in 2017
Flash Flood Watch 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Jul 18, 2017, 3:09 PM MDT. It took effect at Jul 19, 2017, 10:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2017, 3:09 PM MDT (21:09 UTC)
- In effect from
- Jul 19, 2017, 10:00 AM MDT
- Expired
- Jul 19, 2017, 9:39 PM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted.
221 WGUS65 KSLC 182109 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Salt Lake City UT 309 PM MDT Tue Jul 18 2017 UTZ010-012>016-019>021-517-518-191200- /O.NEW.KSLC.FF.A.0002.170719T1600Z-170720T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Plateau/Book Cliffs-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains- Including the cities of Scofield, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, Milford, St George, Kanab, Escalante, Bullfrog, Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 309 PM MDT Tue Jul 18 2017 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... The National Weather Service in Salt Lake City has issued a * Flash Flood Watch for portions of central Utah and southern Utah, including the following areas Castle Country, Central Mountains, San Rafael Swell, Sanpete/Sevier Valleys, Wasatch Plateau/Book Cliffs, West Central Utah, Glen Canyon Recreation Area/Lake Powell, South Central Utah, Southern Mountains, Southwest Utah, and Utahs Dixie and Zion National Park. * From Wednesday morning through Wednesday evening * Numerous thunderstorms are expected to develop across central and southern Utah late Wednesday morning and continue through the evening hours. Some of these storms will be capable of producing very heavy rainfall which may result in flash flooding. * Heavy rainfall can lead to rapid onset flooding with some of the most prone areas being slot canyons, burn scars, normally dry washes, and low water crossings. Water can rise quickly downstream of heavy rain, even when the parent thunderstorm is many miles away. Rock and mud slides, as well as water flowing across roadways, will be possible which could locally impact travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
3 follow-up statements
882 WGUS65 KSLC 191058 FFASLC Flood Watch National Weather Service Salt Lake City UT 458 AM MDT Wed Jul 19 2017 UTZ010-012>016-019>021-517-518-192230- /O.CON.KSLC.FF.A.0002.170719T1600Z-170720T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Plateau/Book Cliffs-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains- Including the cities of Scofield, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, Milford, St George, Kanab, Escalante, Bullfrog, Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 458 AM MDT Wed Jul 19 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Utah and southern Utah, including the following areas, in central Utah, Castle Country, Central Mountains, San Rafael Swell, Sanpete/Sevier Valleys, Wasatch Plateau/Book Cliffs, and West Central Utah. In southern Utah, Glen Canyon Recreation Area/Lake Powell, South Central Utah, Southern Mountains, Southwest Utah, and Utahs Dixie and Zion National Park. * From 10 AM MDT this morning through this evening * Numerous thunderstorms are expected across central and southern Utah by late this morning and continue through the evening hours. Some of these storms will be capable of producing very heavy rainfall which may result in flash flooding. * Heavy rainfall can lead to rapid onset of flooding with some of the most prone areas being slot canyons, burn scars, normally dry washes, and low water crossings. Water can rise quickly downstream of heavy rain, even when the parent thunderstorm is many miles away. Rock and mud slides, as well as water flowing across roadways, will be possible which could locally impact travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
510 WGUS65 KSLC 192125 FFASLC Flood Watch National Weather Service Salt Lake City UT 325 PM MDT Wed Jul 19 2017 UTZ010-012>016-019>021-517-518-200600- /O.CON.KSLC.FF.A.0002.000000T0000Z-170720T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Plateau/Book Cliffs-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains- Including the cities of Scofield, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, Milford, St George, Kanab, Escalante, Bullfrog, Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 325 PM MDT Wed Jul 19 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The Flash Flood Watch continues for roughly the southern two thirds of Utah. Specifically for the following areas. * Portions of central Utah and southern Utah, including the following areas, in central Utah, Castle Country, Central Mountains, San Rafael Swell, Sanpete/Sevier Valleys, Wasatch Plateau/Book Cliffs, and West Central Utah. In southern Utah, Glen Canyon Recreation Area/Lake Powell, South Central Utah, Southern Mountains, Southwest Utah, and Utahs Dixie and Zion National Park. * Until midnight MDT tonight * Scattered thunderstorms are expected across central and southern Utah through the evening hours. Some of these storms will be capable of producing very heavy rainfall which may result in flash flooding. * Heavy rainfall can lead to rapid onset of flooding with some of the most prone areas being slot canyons, burn scars, normally dry washes, and low water crossings. Water can rise quickly downstream of heavy rain, even when the parent thunderstorm is many miles away. Rock and mud slides, as well as water flowing across roadways, will be possible which could locally impact travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
744 WGUS65 KSLC 200339 FFASLC Flood Watch National Weather Service Salt Lake City UT 939 PM MDT Wed Jul 19 2017 UTZ010-012>016-019>021-517-518-200445- /O.CAN.KSLC.FF.A.0002.000000T0000Z-170720T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Plateau/Book Cliffs-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains- Including the cities of Scofield, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, Milford, St George, Kanab, Escalante, Bullfrog, Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 939 PM MDT Wed Jul 19 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central and southern Utah has been cancelled. Thunderstorm activity has diminished this evening and the threat for significant heavy rainfall and flash flooding has decreased. However, isolated showers and thunderstorms will continue through the night and some of these may be capable of producing locally heavy rain. $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 18, 9:25 AM MDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 18, 9:25 AM MDT, 5 hours 44 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 925 AM MDT Tue Jul 18 2017 .SYNOPSIS...Drier will move into northern Utah today. Monsoon moisture will spread into the area Wednesday and Thursday and may bring the potential for heavy rain to central and southern Utah. && .DISCUSSION...Some clouds were lingering over central, southern and eastern portions of the CWA early this morning but latest satellite imagery shows clouds have dissipated rapidly in the past hour or two. The few weak radar echoes over the southern mountains have also vanished. Therefore have improved the sky cover and reduced the threat of showers and thunderstorms through noon. Across southern Utah the PWs remain near 1 inch with about 1.2 inches in Washington County. With little transport winds, thunderstorms that develop over the mountains this afternoon will be slow moving and this will increase the chance for possible flash flooding. Have added locally heavy rain to the southern tier counties for this afternoon. One concern for late this afternoon and evening is the increase of instability over west central Utah where the mixed layer CAPE is forecast to exceed 500 and the MLCIN vanishes. The PWs are forecast to increase late and current GOES 16 lower lever WV shows a finger of moisture pointing in this direction. Will evaluate for afternoon package. && .AVIATION...Winds at the SLC terminal are expected to switch from southeast to the northwest around 19-20Z today. VFR conditions will prevail through the day under mostly clear skies. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Struthwolf For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 18, 5:48 AM MDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 548 AM MDT Tue Jul 18 2017 UTZ001>016-019>021-517-518-WYZ021-191300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 548 AM MDT Tue Jul 18 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms will develop by this afternoon, mainly over the higher terrain and across southern Utah. These showers and thunderstorms may produce brief gusty winds, and in southern Utah, locally heavy rain as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The potential for showers and thunderstorms will increase across the outlook area Wednesday and Thursday. Heavy rain will be a possibility, leading to an increased threat of flash flooding especially across prone drainages in southern Utah. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:05 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Tooele | 40 min |
| Jul 17, 7:28 PM MDT | Special Weather Statement | SLC | Rich | 47 min |
| Jul 17, 8:12 PM MDT | Flash Flood Warning | SLC | Iron, Kane, Washington | 6 hr |
| Jul 18, 11:38 AM MDT | Red Flag Warning | SLC | Box Elder, Davis, Salt Lake, Tooele, Utah | 34 hr |
| Jul 18, 1:59 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
Nearby
Flash Flood Watches in Utah, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.